Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 62, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 14, 2017, 6:32 AM CDT for Drew County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2017, 6:32 AM CDT (11:32 UTC)
- Expired
- Aug 14, 2017, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Drew County, AR
The radar
The Little Rock radar (KLZK), 147 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 6:30 AM CDT, 2 minutes earlier.
Area forecast discussion, Aug 14, 6:30 AM CDT, 2 minutes before
Area Forecast Discussion...Update National Weather Service Little Rock AR 630 AM CDT Mon Aug 14 2017 .AVIATION... VFR and MVFR ceilings will mainly be seen to start the forecast, with isolated IFR conditions possible with fog or heavy showers and thunderstorms. Scattered showers and isolated thunderstorms will continue to move across Arkansas today, as a weak frontal boundary and upper system develop the convection. The highest rain coverage will be over southern AR. The morning fog will gradually thin through the morning. Winds will be light and variable to light east to southeast this morning, then become east to south at 5 to 10 mph. (59) && .Prev Discussion.../ Issued 331 AM CDT Mon Aug 14 2017/ Main concerns in this forecast cycle are first period fog, dense in spots, potential. Then convection chances each day, with any severe storm threat, and finally a temperature forecast through the week. Currently seeing some patchy fog in many spots over AR, while a few locals dense. Temperatures and dew points temperatures were in the mid 60s to mid 70s. A weak frontal boundary was noted over central AR, with a weak high pressure to the northeast of AR. A bit warm and more moisture air was south of the boundary, while a bit cooler to the north. Early morning convection was focused over southern AR, associated with upper level shortwave energy, while spotty convection over central and northern areas. A large area of convection was over south- central OK to north TX, which was slowly moving southeast. Cirrus blow- off clouds were streaming into AR. && .SHORT TERM...Today Through Tuesday Night Forecast will start with the patchy fog, dense in spots especially over northern AR, while the best chance of convection over the southern. Likely POPs will be over southern AR, while chances the rest of the state. Through today, models slowly lift the weak frontal boundary more north, and with continued upper level short wave energy moving through the upper west flow, a good to likely POPs will be seen. Have adjusted to more of a shower event with isolated thunderstorms per trends over the last few days. Tonight, rain chances lower with a lowering of upper shortwave energy. Areas of fog will again be seen. On Tuesday, much of the convection should be in the morning as upper energy moves through AR, while the afternoon POPs lower from west to east. Tuesday night, rain chances lower as some upper level high pressure ridging builds into AR, and an overall lower of any shortwave energy in the mean flow. Patchy fog will again be seen. Temperatures today will remain below normal and be from the upper 70s to mid and some upper 80s. A bit warmer Tuesday with highs in the 80s to some around 90 degrees. Lows mostly in the 60s to lower 70s. && .LONG TERM...Wednesday Through Sunday The gist of the long term forecast is this - slightly warmer, and more humid like the last few days, with a chance of rain for much of the forecast area essentially each day. For a little more detail, continue reading below. Upper ridging anchored over the southeast United States on Wednesday, will subside somewhat as it gradually shifts west along the Gulf coast through Friday thanks to yet another trough moving through the upper midwest. Such a pattern will produce a persistent return flow pattern at the surface with, generally speaking, southerly winds across the state. However, with the ridge to the south of Arkansas by Thursday morning, and the aforementioned trough to our north, a frontal boundary will approach Arkansas from the north. This will likely remain situated there until well into the weekend. While the front isn't expected to move into the front, the overall setup aloft and at the surface will allow for chances of showers pretty much each day during the long term period. So despite a slight warmup and return of humid conditions, temperatures won't warm too much, only just getting back to seasonal norms, thanks to the continued cloudy and rainy conditions. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 85 71 87 74 / 30 50 40 20 Camden AR 87 74 91 76 / 60 50 30 10 Harrison AR 83 69 85 72 / 40 50 40 20 Hot Springs AR 85 73 89 76 / 60 60 40 10 Little Rock AR 85 73 89 75 / 60 60 40 10 Monticello AR 87 75 90 76 / 60 60 30 10 Mount Ida AR 85 72 89 74 / 60 60 40 10 Mountain Home AR 83 69 85 72 / 30 50 50 20 Newport AR 83 72 85 75 / 30 50 50 20 Pine Bluff AR 85 73 89 75 / 60 60 40 10 Russellville AR 84 72 89 74 / 50 50 40 20 Searcy AR 84 71 88 73 / 40 50 50 20 Stuttgart AR 85 73 88 75 / 60 60 40 10 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...59 / Long Term...64
Hazardous weather outlook, Aug 14, 5:00 AM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Mon Aug 14 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 500 AM CDT Mon Aug 14 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Isolated to scattered showers and isolated thunderstorms will be possible today, while a bit lower coverage tonight. Only an isolated strong to severe storm will be possible, while the overall threat will be low and isolated. Strong winds will be the primary threat. Also, stronger storms will be capable of producing heavy rainfall, which could led to localized flooding. Additional, patchy fog will develop, dense in spots, and will be seen early this morning and again late tonight, especially in those areas that see rain. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday Showers and thunderstorms are expected to affect most of the state again on Tuesday. The main threat with any convection will be the possibility of heavy downpours and localized flash flooding, especially in the Ouachitas. Wednesday and through the end of the week to the weekend, isolated to scattered, mainly afternoon and evening thunderstorms will be a possible each day. Widespread severe storms are not expected, but stronger storms could produce gusty winds and perhaps some small hail. .Spotter Information Statement... Spotter activation is not anticipated today or tonight, but reports of significant weather are requested. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59/64
In the hours before
Special weather statement, Aug 14, 6:00 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Little Rock AR
600 AM CDT MON AUG 14 2017
ARZ057-064-065-069-141145-
Drew AR-Lincoln AR-Desha AR-Arkansas AR-
600 AM CDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADLEY...DESHA...
DREW...SOUTH CENTRAL LINCOLN AND SOUTHEASTERN ARKANSAS COUNTIES UNTIL
645 AM CDT...
At 555 AM CDT, Doppler radar was tracking an area of strong
thunderstorms, over southern Drew county, and with the strongest
storm 7 miles northeast of Monticello, moving northeast at 40 mph.
The storms were producing very heavy rain, and localized flooding of
low lying areas and ponding of water on roadways will be seen.
Monticello has report 1.5 inches of rain in the 1 to 2 hours. Also
some small hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Monticello... Dumas...
Rohwer... Arkansas City...
Mitchellville... Tillar...
Watson... Winchester...
Yancopin... Omega...
Lucca Landing... McGehee...
Mills... Merrisach Lake...
Kelso... Ladelle...
Green Hill... Trusten Holder WMA...
Prairie Grove... Reed...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3377 9115 3371 9113 3372 9106 3368 9103
3368 9123 3358 9115 3356 9124 3352 9125
3357 9145 3339 9147 3340 9200 3348 9200
3387 9174 3412 9108 3412 9101 3399 9101
3396 9109 3393 9101 3384 9107 3377 9100
TIME...MOT...LOC 1055Z 239DEG 39KT 3368 9168
59The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:00 AM CDT | Special Weather Statement | LZK | Desha, Drew | 45 min |
| Aug 14, 6:53 AM CDT | Special Weather Statement | LZK | Desha | 37 min |
| Aug 14, 11:00 AM CDT | Flash Flood Warning | LZK | Bradley, Desha, Drew | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.